Alert archive / Nebraska / Winter Weather Advisories in 2021
Winter Weather Advisory 8, NWS North Platte, NE
NWS North Platte, NE issued this winter weather advisory at Feb 27, 2021, 1:05 PM CST for 7 counties in Nebraska. It took effect at Feb 27, 2021, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2021, 1:05 PM CST (19:05 UTC)
- In effect from
- Feb 27, 2021, 6:00 PM CST
- Expired
- Feb 28, 2021, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 84 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2273 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
222 WWUS43 KLBF 271905 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 105 PM CST Sat Feb 27 2021 ...WINTRY WEATHER LIKELY TONIGHT OVER NORTHERN NEBRASKA... .A potent upper level disturbance will track along the Nebraska and South Dakota border tonight. This feature will spread accumulating snow to northern Nebraska tonight. By Sunday morning, snow accumulations of 1 to 4 inches are expected mainly north of a Hay Springs to O'Neill line. Some locally higher amounts are possible over the Pine Ridge of northern Sheridan county and portions of northern Cherry county. Snow accumulations will quickly decrease south of the before mentioned line with a dusting expected along a line from Antioch to south of Ewing. NEZ004>010-094-281500- /O.NEW.KLBF.WW.Y.0008.210228T0000Z-210228T1500Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Cody, Eli, Merriman, and Kilgore 105 PM CST Sat Feb 27 2021 /1205 PM MST Sat Feb 27 2021/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ SUNDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 4 inches with locally higher amounts possible in northern Sheridan and northern Cherry counties.. * WHERE...The northeastern Nebraska Panhandle and north central Nebraska. * WHEN...From 6 PM CST /5 PM MST/ this evening to 9 AM CST /8 AM MST/ Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
2 follow-up statements
524 WWUS43 KLBF 280904 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 304 AM CST Sun Feb 28 2021 ...WINTRY WEATHER TO CONTINUE THROUGH MID MORNING OVER NORTHERN NEBRASKA... .An upper level disturbance will track along the Nebraska and South Dakota border this morning. New snow accumulations up to an inch can be expected this morning mainly north of a Hay Springs to O'Neill line. Total snow accumulations from 1 to 4 inches. NEZ004>010-094-281500- /O.CON.KLBF.WW.Y.0008.000000T0000Z-210228T1500Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Cody, Eli, Merriman, and Kilgore 304 AM CST Sun Feb 28 2021 /204 AM MST Sun Feb 28 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...The northeastern Nebraska Panhandle and north central Nebraska. * WHEN...Until 9 AM CST /8 AM MST/ this morning. * IMPACTS...Plan on snow covered and slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
926 WWUS43 KLBF 281458 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 858 AM CST Sun Feb 28 2021 ...SNOW WINDING DOWN ACROSS NORTH CENTRAL NEBRASKA... NEZ004>010-094-281600- /O.EXP.KLBF.WW.Y.0008.000000T0000Z-210228T1500Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Cody, Eli, Merriman, and Kilgore 858 AM CST Sun Feb 28 2021 /758 AM MST Sun Feb 28 2021/ ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM CST /8 AM MST/ THIS MORNING... Very light snow will continue through 11 AM CT across portions of the eastern sandhills. Little to no additional accumulations are expected. Skies will clear this afternoon and high temperatures will reach into the upper 30s to around 40. $$ For more information from the National Weather Service visit http://weather.gov/lbf
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter weather advisory went out at Feb 27, 11:37 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Feb 27, 11:37 AM CST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1137 AM CST Sat Feb 27 2021 .SYNOPSIS... Issued at 302 AM CST Sat Feb 27 2021 A broad area of surface low pressure extended from southeast MT through central MN, southward into Ne and eastern CO. An upper trough extended through the Four Corners Region with a baroclinic leaf indicated on satellite from southeast UT, nwrn CO, into sern WY and the NE panhandle. Temperatures at 08Z across western NE ranged from 25 to 30. && .SHORT TERM...(Today through Sunday) Issued at 302 AM CST Sat Feb 27 2021 The primary forecast concern is the potential for light snow accumulations across northern NE tonight. An 500mb trough is beginning to close off across northwest WY attm. As indicated by the latest IR satellite imagery. This trough will maintain a closed low across central and ester central WY today, then across the northwest Sandhills this evening. A cold front will be driven across much of the forecast area by 00Z. With the upper flow swrly ahead of the trough and closed low late this afternoon and evening, an area of rain is expected across the eastern half of nctrl NE, with rain quickly changing to light snow across the western half of nctrl NE by early evening. Prefer the deep and further south solution of the GFS and GEFS ensemble. Taking into account various CAM solutions, banded snowfall is likely, with varying solutions in location and suggesting portions of Cherry County appear most likely to see heavier banded snowfall. As the upper trough becomes strongly positively tilted and the closed lows lift quickly into srn MN, light snow should overspread northern NE after 06Z and end from west to east 09Z-12Z. Snowfall amounts from a dusting up to a half inch near highway 2 and 91, then 1 to 2 inches to about 40 miles south of the NE/SD state line. An area of conditional symmetric instability (CSI) is indicated from sern SD into srn MN 00Z-12Z to enhance snowfall rates. This could affect Boyd and northern Holt county, so will need to monitor model trends today. Due to considerable cloud cover developing today, and the progressive movement of the cold front, when near to slightly cooler than the previous forecast. Warmest highs near 50s across far sern areas. Northwest winds increase tonight, after midnight to 10 to 20 mph. Wind chills into the single digits expected across the west. Clearing skies Sunday in northwest flow behind the upper trough. weak warm air advection in the afternoon with winds backing to westerly and highs from near 40 to the lower 40s. .LONG TERM...(Sunday night through Friday) Issued at 302 AM CST Sat Feb 27 2021 The dry weather trend will continue through next week as periods of upper ridging and zonal flow dominate the western and central Conus. This will support a warming trend with temperatures remaining above normal in the 50s. Some low 60s also forecast at times. Medium range models including the GFS and ECMWF do track an upper low across the Four Corners Wednesday or Thursday, and across Oklahoma Thursday or Friday. While the track of this system should track south of the area, some potential exists for a track further north into Kansas. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1129 AM CST Sat Feb 27 2021 A storm system will move through the area this evening and overnight and lead to MVFR/locally IFR CIGs/Visbys across northern and north central Nebraska. Rain/snow is expected to begin this evening with a changeover to snow overnight across northern Nebraska. There is uncertainty in how far south the lowered CIGs will spread, though current forecasts keep this generally across the Sandhills and northern Nebraska. Winds will shift from easterly/southerly this afternoon to northerly this evening at 10 to 15 kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Brown
Hazardous weather outlook, Feb 27, 10:42 AM CST, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1042 AM CST Sat Feb 27 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-281645- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1042 AM CST Sat Feb 27 2021 /942 AM MST Sat Feb 27 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. A cold front will bring a chance of rain and snow to northern Nebraska this afternoon and tonight. Snow accumulations of 2 to 4 inches are possible. A localized band of heavier snow accumulation could develop. Be prepared for slick roadways and reduced visibilities. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Winter Weather Advisories in Nebraska, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.